... debilitating. Chest pain, joint pain, insomnia, fatique, itching, depression and much more!!! Please take small doses and work up gradually - and track any changes that are bothersome. Good luck!
Be Careful taking Vitamin D! If you are sensitive, there are numerous side effects, some quite?
- 15 Oct 2012 by sg72
- 7 July 2017
- vitamin d, vitamins, depression, vitamin d deficiency, insomnia, osteoarthritis, pain, pruritus, vitamin/mineral supplementation and deficiency, side effect
Wow! that is scary as my Vitamin D just showed up to be a 16 and the levels should be 20 so now my doctor wants to see me. What do you consider beginning with such as 1000 mgs or less or more? I am extremely sensitive to medications (I think Omeprazole is what interfered with the production of Vitamin D so I am taking it less and less) and doctors don't seem to heed that too much. Were all those side affects experienced by you that you state in the above comments? Thanks for your info. I will wait for your answser before I take any Vitamin D.
Exceeding the recommended limit is where one gets into trouble. When depleted, the doctor gives you what you need to take. People get into trouble when they self medicate. Be sure this is coming from an endocrinologist. Not all physicians have the skill needed for proper treatment.
I have been on 50,000 units per week when seriously ill. Then switched to 1000 units per day. This is monitored by blood tests every two to four weeks. I am in the house 24/7 and so sunlight is not part of my way to get the vitamin D.
For people who are outside daily for about fifteen minutes they ought to be fine. Since those with lives keeping them inside buildings, cars, stores, they received little sunlight. In addition, those of us who live in northern areas don't get enough sun to affect our vitamin D production due to the angle of the sun in winter.
Hello to all,
Now this got me nervous, I never new to much about what vitamin D does other then protect your bones I think, am I at least right about that?? Anyway, about 9 mths ago, my pcp did bw and he told me my vitamin D level was extremely low, so he put me on this gel capsule, it is one time a week, on Monday I take it this way I take it the same time same day every week, were do u look on your labs to see what your level is, and what is your level suppose to be... in other words if I look at my bw, does it say vitamin D, and then tell me my level, I don't even no the dosage of vitamin D I am on, it is not the doctors fault, he tole me, but I have neuro issues and forget alot, almost like a moderate form of dementia which I am on namenda for, can't tell anything differant, no sidee effects from the namenda, oh sorry we were talking about vitamin D, what should my numbers or level be and what does should I be on of vitamin D... thanks in advance...
To add to my last comment and not sound paranoid, I have been getting chest pains and am due to see my heart doctor soon, but I only take the green gel capsule once a week, have to call pharmacy tomorrow and find out what miligram it is... If anyone can answer my ? and tell me where I would look on labs to see what my level is I would appreciate it, for I have copies of lab work here at my apt...
I do know that if you take a cholesterol med that your body absorbs less vitamin D. I'm reading this off of a printout from the ama-assn.org. So, I want to take more vitamin D and need to ask for lab work. It's pretty neat. I can mail him through my electronic medical chart-and he mails me back to open my chart for messages. I'm glad that you shared this with us.
I take vitamin D3 for my bones that are crumbling. I have had so many fractures it's unbelievable. I also am on Forteo which is the last ditch effort to help my bones. I take 3000 mg a day. My husband also has to take it as his vit D level as checked by the doctor was only 7 & he put him on a prescrition of vit D of 50000 units(or 1.25 units) every 5 days. His is still only at 16. He will be on it for some time. Its a very individualized situation. This is something for your dictor to decide. We also both take citracal for the calcium which is very important to take with vitamin D. If you want to keep strong bones you should do as your doctor tells you to do. Just my thoughts...
When looking at blood panel lab reports, if you have had a comprehensive panel done, your calcium, potassium and sodium levels will be shown, amongst others.
Normal calcium at our lab on the comp is 8.6 to 10.2. Anyone with thyroid conditions, diabetes, etc. need to be sure this is in range in order for cell regulation to work. Too high of any of these three elements can cause damage. Just as too low can. That is why I am not a big advocate for self medicating. Without knowledge, we can make errors that create suffering rather than relief. When one knows their numbers, life gets easier.
When you have questions regarding your labs, have a good talk with your doctor. We have plenty of help here as well as discussion. What works for one may not be the solution for another. Lots depends on diet and on our condition. For example, I need to eat a lot of animal protein because my body destroys certain enzymes. For another this would cause strong weight gain. My weight is stable. My diet doesn't work for most yet remains right for me.
When I read people's stories I concern myself that time is not taken to talk with the doctor to be sure this is right for that person to make a change. We remain different. I encourage all to be experts in their condition. Wishing good health to all and a day of joy. Karen
I live in N.E.PA where sun is very scarce. Despite milk, yogurt, cheese, my Vit D level is almost non-existent. My doctor started me on a very low dose and we are gradually raising it, especially since we are going into the winter darkness. Fortunately, I have not had a single problem with any side effects!
Since I had thyroid cancer and had my thyroid removed. My parathyroids have been moved around and do not work anymore so I am on Calcium and Rocaltrol (vitamin D2) for life. I guess I am lucky because I do not have any bad syptoms with this. I am a person that usually has alot of side effects with meds. Hope you all fell better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Jul 2010 • 6 answers
Posted 24 Nov 2010 • 68 answers
Posted 6 Apr 2011 • 2 answers
I Was told I was low in vitamin D and read that vitamin D3 is the vitamin to take. It's all confusi?
Posted 21 Oct 2011 • 4 answers
Posted 18 Sep 2018 • 1 answer